Texas, 2016

Hail and Damaging Winds in Texas, April 26, 2016

April 26, 2016 · NWS OUN · 9 events in 4 counties and zones

The 26th began with a few isolated storms forming out ahead of the dryline and becoming severe. Later in the afternoon, the dryline surged east and storms fired along the boundary.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

The 26th began with a few isolated storms forming out ahead of the dryline and becoming severe. Later in the afternoon, the dryline surged east and storms fired along the boundary. These storms quickly became severe and gradually merged into a line as they moved eastward through the evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 26, 11:55 AM CST, 2 hours 35 minutes earlier.

Area forecast discussion, Apr 26, 11:55 AM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1255 PM CDT TUE APR 26 2016

.DISCUSSION...
SEE AVIATION.

&&

.AVIATION...
MOST TERMINALS WILL REMAIN UNDER MVFR CONDITIONS THROUGH EARLY
WEDNESDAY MORNING... ALONG WITH SOUTHERLY SFC WINDS. A LARGE SCALE
WEATHER DISTURBANCE WILL RESULT IN WIDESPREAD +TSRA CONVECTION
BREAKING OUT BETWEEN 1800Z-0200Z... AFFECTING TERMINALS ACROSS
WESTERN OKLAHOMA & NORTH TEXAS FIRST... AND EXTENDING OUT TO 04Z
AT TERMINALS ACROSS CENTRAL OKLAHOMA. LARGE HAIL AND STRONG TO
SEVERE WIND GUSTS WILL BE POSSIBLE UNDER THESE SUPERCELL STORMS.
EXPECTING ALL TERMINALS TO INCREASE TO VFR CONDITIONS BY 0800Z AS
THE CONVECTION SHIFTS TO EASTERN OKLAHOMA. A COLD FRONT STRETCHED
ACROSS THE SOUTHERN HIGH PLAINS WILL BEGIN TO PUSH ACROSS WESTERN
OKLAHOMA AFTER 1200Z... RESULTING IN A NORTHWEST SHIFT OF THE SFC
WINDS BEHIND THE BOUNDARY.

&&

.PREV DISCUSSION... /ISSUED 1039 AM CDT TUE APR 26 2016/

UPDATE...
MORNING UPDATE ON CONVECTIVE TRENDS.

DISCUSSION...
INITIATED POPS ACROSS NORTHERN AND CENTRAL OKLAHOMA FOR THIS
MORNING AS ISOLATED AND HIGHLY ELEVATED STORMS CONTINUE TO DEVELOP
AND MOVE QUICKLY NORTHEAST. LIKELY INDUCED BY DEPARTING SPEED MAX
AND AIDED BY MODEST WAA REGIME. THIS IS NOT THE MAIN CONVECTIVE
EVENT. TRENDS OF CAM MODELS INDICATING A FARTHER WEST CONVECTIVE
INITIATION POTENTIAL BUT ARE CONSISTENT ON LOW LEVEL SHEAR FCSTS
LEAVING SHEAR MARGINAL UNTIL AFTER 23Z WHEN IT INCREASES
SUBSTANTIALLY. ADJUSTED TORNADO POTENTIAL GRAPHICS TO SPREAD
SLIGHTLY HIGHER PROBS FARTHER WEST/SOUTHWEST SO THREAT HAS
INCREASED SOME LATE THIS AFTERNOON ACROSS FAR SOUTHWEST OKLAHOMA
AND WESTERN NORTH TEXAS. ALSO COULD HAVE AN EARLIER INITIATION
TIME ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. WITH THE
FARTHER WEST INITIATION IN CAMS...THIS BRINGS STORMS INTO CENTRAL
OKLAHOMA LATER AND THIS TREND WILL NEED TO BE WATCHED CLOSELY.

PREV DISCUSSION... /ISSUED 711 AM CDT TUE APR 26 2016/

DISCUSSION...
12Z TAFS

AVIATION...
MAIN ISSUES ARE THE WIDESPREAD STRATUS THIS MORNING... AND THE
POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS LATER TODAY. MVFR
CIGS ARE WIDESPREAD ACROSS MUCH OF THE AREA /EXCEPT GAG AND WWR
WILL LIKELY STAY WEST OF THE STRATUS/. STRONG TO SEVERE STORMS ARE
EXPECTED TO DEVELOP LATE THIS AFTERNOON. HAIL AND VERY STRONG
WINDS WILL BE POSSIBLE WITH THE STRONGEST STORMS.

PREV DISCUSSION... /ISSUED 437 AM CDT TUE APR 26 2016/

DISCUSSION...
BIG PICTURE STILL SHOWS THE POTENTIAL OF A SIGNIFICANT
SEVERE WEATHER DAY ACROSS THE AREA. THE PRIMARY TAKEAWAY IS THAT
ALTHOUGH THERE ARE SOME UNCERTAINTIES DISCUSSED BELOW...
RESIDENTS OF OKLAHOMA AND NORTH TEXAS SHOULD REMAIN ALERT TODAY
FOR THE POTENTIAL OF SEVERE WEATHER AND TORNADOES AND SHOULD NOT
FOCUS ON THE MINUTIA OF THE MORE UNCERTAIN TIMING AND EVOLUTION
DETAILS OF THE FORECAST.

ON THE LARGE SCALE... THE AIRMASS OVER THE AREA WILL BECOME
VERY UNSTABLE AND THE PRIMARY UPPER WAVE IS PROGGED TO APPROACH
WESTERN OKLAHOMA AT 00Z... WELL TIMED FOR STORM DEVELOPMENT LATE
THIS AFTERNOON AND EVENING. THE INSTABILITY WILL DEFINITELY
SUPPORT HIGH-END SEVERE STORMS WITH VERY LARGE HAIL. SEVERE STORM
DEVELOPMENT IS LIKELY THIS AFTERNOON/EVENING.

BUT THE DEVIL IS IN THE DETAILS AND A NUMBER OF QUESTIONS
REMAIN ABOUT SPECIFIC EVOLUTIONS. FIRST IS TIMING. ALTHOUGH
TIMING OF THE MAIN WAVE LOOKS REASONABLE... SATELLITE HAS SHOWN
MID/HIGH CLOUDS DEVELOPING FROM EL PASO NORTHEAST TOWARD GUYMON
HINTING AT A FEATURE THAT DOES NOT APPEAR TO BE RESOLVED BY THE
MODELS. WOULD REALLY LIKE TO SEE WIND PROFILER DATA AT THE OLD
WHITE SANDS AND TUCUMCARI PROFILER SITES TO SEE WHAT IS HAPPENING
HERE. BUT AS CLOUDS DEVELOP AND SATELLITE CAN BEGIN ESTIMATING
MID/UPPER LEVEL WINDS HERE...CURRENT GOES ESTIMATES ARE 70-85 KNOTS
AROUND 300 MB AND EVEN 70 KNOTS AROUND 500 MB... MUCH HIGHER THAN
PROGGED...SO DO NOT HAVE HIGH CONFIDENCE THAT ANY AFFECT FROM
THIS APPARENT ENHANCEMENT ARE RESOLVED IN ANY WAY BY THE MODELS.
THIS LEADS TO UNCERTAINTY ABOUT IF THIS WILL SUPPORT AN EARLIER
INITIAL WAVE OF DEVELOPMENT AND IF SO... HOW WILL THAT AFFECT THE
EVOLUTION LATER TODAY. WILL NOT INCLUDE POPS TOO EARLY IN THIS
PACKAGE... BUT WILL CLOSELY WATCH EVOLUTION. ON THE OTHER SIDE...
WITH A RELATIVELY STOUT CAPPING INVERSION... THERE IS A DECENT
CHANCE THAT CONVECTIVE DEVELOPMENT ALSO MAY BE DELAYED UNTIL
LATER AS WELL.

SECOND QUESTION IS TORNADO POTENTIAL. LOW-LEVEL AND DEEP-LAYER
SHEAR CERTAINLY SUPPORT TORNADOES TODAY. BUT AGAIN LOOKING AT
THE DETAILS... MOST FORECAST HODOGRAPHS SHOW A VEERING/BACKING/
VEERING PROFILE WITH HEIGHT WHICH IS NOT NECESSARILY CONDUCIVE TO
LONG-LIVED TORNADIC STORMS.

BUT AGAIN WHILE IT IS IMPORTANT TO NOTE THESE UNCERTAINTIES FROM
A FORECAST PERSPECTIVE... THE BIG PICTURE REMAINS THE SAME THAT
SEVERE WEATHER IS LIKELY AND THERE IS A POTENTIAL FOR HIGH-END
SEVERE STORMS /ESPECIALLY VERY LARGE HAIL/ AS WELL AS THE
POTENTIAL FOR TORNADOES.

MOVING FORWARD... THE THUNDERSTORMS FROM THIS SYSTEM MAY LINGER
IN THE SOUTHEAST TOMORROW MORNING BEFORE MOVING OUT. STORM
CHANCES RETURN THURSDAY NIGHT AS MOISTURE RETURNS WITH A WARM
FRONT ANOTHER STRONG WAVE MOVES FROM THE FOUR CORNERS STATES INTO
THE CENTRAL PLAINS. EXPECT STORMS TO BE WIDESPREAD FRIDAY WITH
THE POTENTIAL OF LOCALLY HEAVY RAINFALL.  .26.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  80  56  79  51 /  40  40  10   0
HOBART OK         85  51  79  50 /  20  10  10   0
WICHITA FALLS TX  84  55  83  53 /  40  20  10   0
GAGE OK           85  48  74  44 /  10  20   0   0
PONCA CITY OK     81  56  78  49 /  40  60  10   0
DURANT OK         81  62  84  57 /  30  80  20   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

11/68/68
Hazardous weather outlook, Apr 26, 10:25 AM CST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1125 AM CDT TUE APR 26 2016

OKZ004>048-050>052-TXZ083>090-271015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1125 AM CDT TUE APR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.THUNDERSTORMS...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS
EVENING ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE MODERATE RISK IS EAST OF A LINE FROM CHEROKEE TO LAWTON
AND WICHITA FALLS...AND WEST OF HOLDENVILLE AND DURANT.
LOCATIONS WEST AND EAST OF THE MODERATE RISK ARE IN AN ENHANCED
RISK.

TIMING...
ISOLATED SEVERE THUNDERSTORMS WILL BE SEEN THIS MORNING AND EARLY
THIS AFTERNOON ACROSS PORTIONS OF CENTRAL AND NORTHERN OKLAHOMA WITH
LARGE HAIL BEING THE THREAT. THE MOST LIKELY TIME FOR ORGANIZED
AND SIGNIFICANT SEVERE STORMS WILL BE AFTER 2 PM THROUGH THIS
EVENING. THE MAIN STORM INITIATION AREA IS EXPECTED OVER SOUTHWEST
OKLAHOMA AND WESTERN NORTH TEXAS. STORMS WILL THEN MOVE QUICKLY
TO THE NORTH AND EAST.

IMPACTS...
HAIL TO THE SIZE OF HALF DOLLARS ARE POSSIBLE WITH THE STRONGEST
STORMS THIS MORNING. GIANT HAIL LARGER THAN BASEBALLS WILL LIKELY
OCCUR WITH SOME STORMS THIS AFTERNOON AND EVENING. WIND GUSTS TO
80 MPH AND TORNADOES ARE ALSO EXPECTED THIS AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THROUGH
THIS EVENING.

.DISCUSSION...
ISOLATED STRONG AND SEVERE STORMS WILL DEVELOP THIS MORNING
ACROSS CENTRAL AND NORTHERN OKLAHOMA AS A DISTURBANCE MOVES
QUICKLY NORTHWARD OVER THE REGION. A MUCH STRONGER DISTURBANCE
WILL BE MOVING OUT OF WEST TEXAS THIS AFTERNOON AND ALLOW THE
DEVELOPMENT OF NUMEROUS SEVERE STORMS. THE THREAT OF TORNADOES
WILL INCREASE LATE THIS AFTERNOON AND THIS EVENING AS LOW LEVEL
SHEAR INCREASES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

.THUNDERSTORMS...
SEVERE THUNDERSTORMS MAY OCCUR FRIDAY ALONG WITH VERY HEAVY
RAINFALL WHICH COULD PRODUCE FLOODING. THE GREATEST RISK OF
SEVERE STORMS WILL BE OVER WESTERN NORTH TEXAS AND SOUTHWEST
OKLAHOMA.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Apr 26, 11:17 AM CST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1217 PM CDT TUE APR 26 2016

OKZ026-261745-
LINCOLN OK-
1217 PM CDT TUE APR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL
1245 PM CDT...

AT 1215 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PRAGUE...
MOVING NORTH AT 50 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
PRAGUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3546 9673 3568 9668 3574 9662 3547 9663
TIME...MOT...LOC 1715Z 194DEG 42KT 3550 9667
Special weather statement, Apr 26, 1:01 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
201 PM CDT TUE APR 26 2016

OKZ006-007-261930-
GRANT OK-ALFALFA OK-
201 PM CDT TUE APR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRANT AND EAST
CENTRAL ALFALFA COUNTIES UNTIL 230 PM CDT...

AT 200 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
NASH...MOVING NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
WAKITA...NASH...MANCHESTER AND EASTERN GREAT SALT PLAINS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS. SEVERE WEATHER WILL DEVELOP RAPIDLY.

&&

LAT...LON 3665 9802 3672 9818 3700 9808 3700 9772
TIME...MOT...LOC 1900Z 211DEG 13KT 3674 9807
Special weather statement, Apr 26, 1:40 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
240 PM CDT TUE APR 26 2016

OKZ011-017-262030-
BLAINE OK-MAJOR OK-
240 PM CDT TUE APR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLAINE AND EASTERN
MAJOR COUNTIES UNTIL 330 PM CDT...

AT 238 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OKEENE...
MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
OKEENE...RINGWOOD...AMES...MENO...ISABELLA AND HOMESTEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3624 9810 3616 9819 3616 9821 3614 9821
      3604 9833 3613 9846 3646 9824 3646 9811
TIME...MOT...LOC 1938Z 213DEG 25KT 3615 9832
Local storm report, Apr 26, 2:17 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
317 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     HAIL             MENO                    36.39N 98.18W
04/26/2016  E1.00 INCH       MAJOR              OK   PUBLIC

&&

MDAY
Special weather statement, Apr 26, 2:21 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
321 PM CDT TUE APR 26 2016

OKZ007-262100-
GRANT OK-
321 PM CDT TUE APR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRANT COUNTY UNTIL
400 PM CDT...

AT 321 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF WAKITA...MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
WAKITA AND MANCHESTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3682 9798 3688 9811 3700 9804 3700 9778
TIME...MOT...LOC 2021Z 212DEG 26KT 3692 9800
Special weather statement, Apr 26, 2:25 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
325 PM CDT TUE APR 26 2016

TXZ083-084-262100-
HARDEMAN TX-FOARD TX-
325 PM CDT TUE APR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARDEMAN AND CENTRAL
FOARD COUNTIES UNTIL 400 PM CDT...

AT 323 PM CDT...A STRONG THUNDERSTORM WAS DEVELOPING NEAR CROWELL...
MOVING NORTH AT 30 MPH. THIS STORM MAY BECOME SEVERE WITHIN THE NEXT
15 MINTUES.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...

LAT...LON 3390 9969 3393 9986 3418 9977 3416 9950
TIME...MOT...LOC 2023Z 200DEG 27KT 3397 9973

The radar

The Altus AFB radar (KFDR), 81 km away, was scanning. The volume nearest the first event began at 20:31 UTC.

Open the radar archive at this moment

Event by event

6 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Foard

When
April 26, 2:30 PM CST
Where
Foard County, Crowell
Measured
2.5 in hail
Reported by
Public
Coordinates
33.980, -99.720

Hail, Wilbarger

When
April 26, 3:21 PM CST
Where
Wilbarger County, 2.15 mi NNW of Vernon Wilbarger Arp
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
34.250, -99.290

Hail, Wilbarger

When
April 26, 3:27 PM CST
Where
Wilbarger County, 4.18 mi N of Fargo
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
34.350, -99.290

Hail, Hardeman

When
April 26, 4:10 PM CST
Where
Hardeman County, Medicine Mound
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.190, -99.590

Hail, Hardeman

When
April 26, 4:17 PM CST
Where
Hardeman County, 3.45 mi S of Chillicothe
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
34.210, -99.510

Hail, Hardeman

When
April 26, 4:17 PM CST
Where
Hardeman County, 2.69 mi NE of Chillicothe
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
34.290, -99.480

Thunderstorm Wind, Wichita

When
April 26, 6:25 PM CST
Where
Wichita County, Iowa Park
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
33.950, -98.670

No damage reported.

Thunderstorm Wind, Wichita

When
April 26, 6:40 PM CST
Where
Wichita County, Wichita Falls
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
33.910, -98.490

Winds blew over a 12-inch diameter tree and snapped 10 power poles.

Thunderstorm Wind, Wichita

When
April 26, 6:43 PM CST
Where
Wichita County, 1.8 mi SE of Wichita Falls
Measured
61 kt (70 mph) measured gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
33.890, -98.470

Gas station sign was destroyed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, April 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 623771, 623772, 623773, 623774, 623775, 623776, 623777, 623778, 623779.